MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-100-150
Medical Device Problem Codes Kinked (1339); Inaccurate Delivery (2339)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 05/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The everflex entrust was returned for evaluation.A guidewire was loaded within the catheter.No ancillary devices were returned and no cine images or procedure notes were provided.During visual inspection it was noted that the catheter shaft assembly was separated from the handle assembly.The guidewire outer diameter was 0.0135" and approximately 75 cm of the guidewire was exposed outside the distal rim of the catheter and approximately 64cm was exposed from the proximal end of the blue strain relief.The catheter shaft showed multiple kinks and bends throughout the catheter shaft.Areas of bending and twisting of the catheter were observed approximately 154cm and 178cm from the distal tip of the catheter.It was verified that the stent was not loaded and showed signs of deployment.The pusher distal end was approximately 1.2cm from the distal rim of the catheter.The handle assembly was inspected.The inner was present as observed through the empty slot where the red locking pin was placed originally.It should be noted the red locking pin was not returned.The handle assembly was opened, and the inner was fractured at the distal end.The fracture face was ductile and was flattened.The length of the segment of the catheter which fractured within the handle assembly was approximately 15 cm.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician used an everflex entrust device with a 6fr sheath and 0.014¿ non-medtronic guidewire for the treatment of a 30cm chronic total occlusion (cto) in the patients mid right superficial femoral artery (sfa) of diameter 6mm.Little tortuosity and light calcification were reported.It is reported resistance was encountered while the device was being advanced on the wire.The stent was successfully deployed but it is reported it was deployed high.The physician then opted to line the stent with a non-medtronic stent as a kink was observed in the everflex entrust.Post stenting, 50% residual stenosis remained.No adverse event or patient injury reported.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7644803
Report Number2183870-2018-00362
Device Sequence Number1556233
Product Code NIP
UDI-Device Identifier00821684051610
UDI-Public00821684051610
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2021
Device Catalogue NumberEVD35-06-100-150
Device Lot NumberA601095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2018
Initial Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR